MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Peritonitis (2252); Pancreatitis (4481); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: component code appropriate term: crusher of stones.Health effect-clinical code appropriate term: elevation of c-reactive protein.The literature article is attached for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "comparing endoscopic ultrasound-guided antegrade treatment and balloon endoscopy-assisted endoscopic retrograde cholangiopancreatography in the management of bile duct stones in patients with surgically altered anatomy: a retrospective cohort study".Endoscopic ultrasound-guided antegrade treatment (eus-ag) and balloon endoscopy-assisted endoscopic retrograde cholangiopancreatography (be-ercp) have emerged as useful procedures for managing bile duct stones (bds) in patients with surgically altered anatomy.However, the comparison between these two procedures has not been well studied.The aim of our study was to compare the clinical outcomes of eus-ag and beercp for managing bds in patients with surgically altered anatomy.Type of adverse events/number of patients: event1: bile peritonitis(n=3).Event2: elevation of c-reactive protein(n=1).Event3: pancreatitis (n=3).Event4: perforation (n=4).The following procedure and olympus devices are used in this literature.(1) eus-ag: convex-type eus scope (gf-uct260).Fine-needle aspiration (fna) needle (ez shot 3 plus : estimated as na-u200h-8019).Retrieval balloon catheter (multi-3 v plus : estimated as b-v232p-b).Ercp scope (tjf 260 or tjf 290).Mechanical lithotripsy (ml: lithocrushv : estimated as bml-v437qr-30).(2) be-ercp: 0.025-inch guidewire (visiglide 2).Extraction balloon (multi-3 v plus).Lithocrushv.Ultra-slim endoscope (gif-xp260n or gif-xp290n).The following events have been reported in the literature: (refer to table 3 of the literature).Event1: bile peritonitis(n=3) : occurred in eus-ag.Event2: elevation of c-reactive protein (n=1) : occurred in eus-ag.Event3: pancreatitis (n=3) : occurred in be-ercp.Event4: perforation (n=4) : occurred in be-ercp.Three patients with perforation after be-ercp experienced severe adverse events, necessitating surgery in one and clip closure in two.A moderate case occurred in one patient with bile peritonitis after eus-ag who required an additional procedure using be-ercp to place an endoscopic nasobiliary drainage.This event requires eight reports with patient identifiers: - devices used for eus-ag and be-ercp: (1) (b)(4).B-v232p-b (event 1,2,3,4): (2) (b)(4).Bml-v437qr-30 (event 1,2,3,4): - devices used for eus-ag: (3) (b)(4).Gf-uct260 (event 1,2).(4) (b)(4).Na-u200h-8019 (event 1,2).(5) (b)(4).Tjf-260v (event 1,2).(6) (b)(4).Tjf-q290v (event 1,2).- devices used for be-ercp: (7) (b)(4).Gif-xp260n (event 3,4).(8) (b)(4).Gif-xp290n (event 3,4).This report is for (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received from the author.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.In addition, based on the clinical/medical evaluation and risk assessment, it is possible that the reported event is an accident, or a complication associated with a procedure using the subject device.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from the author confirms this event was not caused by an olympus device and there is no malfunction in olympus device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17877905
Report Number9614641-2023-01468
Device Sequence Number7389820
Product Code LQC
UDI-Device Identifier04953170218415
UDI-Public04953170218415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown